MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OR3O DUAL MOBILITY LINER 42/54; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. OR3O DUAL MOBILITY LINER 42/54; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71358204
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, following a primary tha procedure performed on (b)(6) 2020 due to osteoarthritis as primary diagnosis, one (1) patient sustained a hip dislocation at 3-4 postoperative months that required a revision surgery.Further information is not available.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10: this complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Corrected data: b3 (occurrence date) and b5 (narrative).
 
Event or Problem Description
It was reported that, following a primary tha procedure performed on (b)(6) 2020 due to osteoarthritis as primary diagnosis, one (1) patient sustained a hip dislocation after a fall on (b)(6) 2024 and required a revision surgery.Further information is not available.
 
Additional Manufacturer Narrative
H6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.Device batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.For the or3o dual mobility liner and for the oxinium femoral head, a review of complaint history of the previous 12 months revealed a similar event for the listed devices, this failure mode will be monitored for future complaints for any necessary corrective actions.For the r3 3 hole acetabular shell and for the polarstem, a review of complaint history for the previous 12 months did not reveal similar events for the listed devices.A review of the instructions for use documents for total hip systems revealed that dislocation has been identified in warnings and precautions, that may result from improper selection of the neck length and cup, stem positioning, muscle looseness and/or malpositioning of components.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.For the for the or3o dual mobility liner.A historical review concluded that there are prior actions for the same device, but they cannot be linked to the complaint device.For the oxinium femoral head, r3 3 hole acetabular shell and polarstem, a historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient condition, postoperative care, size selected or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OR3O DUAL MOBILITY LINER 42/54
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19845903
Report Number1020279-2024-01447
Device Sequence Number6899872
Product Code LPH
UDI-Device Identifier00885556712252
UDI-Public00885556712252
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K191002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number71358204
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer07/30/2024
08/29/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date07/30/2024
09/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NUMBER: 71335554; PART NUMBER: 71342804; PART NUMBER: 75100464
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale